Progesterone Supplementation
2 Replies
moi - July 6

Question - my prolactin was high and my luteal phase short --- doctor tested my progesterone level 2 days after O and it was only 1.5 ---- I started taking prog that very day. Does it make your BBT's higher? Can it postpone your period ??


merlee - July 7

moi, I am using progesterone cream and yes it does increase your temp. After O, your body produces progesterone to help prepare the lining for implantation. This is how you can tell if you did O by you bbt. If implantation does occur, more prog is produced (some women get a second temp peak). If implantation does not occur, then prolactin increases which causes prog. to decrease which tells your body it did not conceive and it is time to start over so it causes your lining to slough (period). So, if you are taking prog. supplements, your period won't start until aprox. 2-3 days after prog is stopped. I'm sure it can be different for different people, but that is how it is supposed to work. Good Luck


Kelly - July 7

I used progesterone suppositories and when I stopped with in a day or so I got my period. As soon as you know you are not pregnant you should stop taking it.



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?